I am having problems with hypertension and I am looking for possible causes. I am a 21 year old male. I have a anxiety disorder and irritable bowel syndrome. I am a little overweight and have a BMI of 29-30 (this number may not be an accurate BMI because I am somewhat muscular). I currently take Paxil (10 mg daily), Vistaril (50 mg daily), and Levsin (.0125 mg up to 4x daily). My blood pressure at home tends to average 130/70 (give or take a little). So here are the questions I have:
Can any of the medications I am currently taking possibly cause hypertension?
Can my anxiety (which I suffer with almost all day, every day) possibly cause the high blood pressure readings?
I should also mention that my heart frequently races. I assume it caused from the anxiety but I thought I would mention it. I unfortunately do not know if my blood pressure was high before I started taking the medications I am on because I never checked it before. Other than the anxiety and IBS I am otherwise healthy as far as I know.
You might not have realized it but this is a pulmonary hypertension forum (as opposed to a hypertension forum). Nonetheless, allow me to briefly answer your questions.
1. You do not meet the definition of hypertension. Thus, your BP of 130/70 is normal.
2. Yes, anxiety can certainly increase blood pressure. The medications you are on do not routinely increase blood pressure to my knowledge.
3. I suggest you continue to do whatever you can to alleviate your anxiety because you sound like an otherwise healthy person. If you simply see an internist on an annual basis, you will be in good hands.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.